Do different strengths of Ropinirol (as Requip XL) release their 'active ingredient' at the same rate over the same time?

Do different strengths of Ropinirol (as Requip XL) release their 'active ingredient' at the same rate over the same time?

I am juggling medication and am trying to establish or at least get an idea of how 4mg and 8mg versions of Requip Slow release compare. I take 2 x 8mg in the morning and 2 x 4 mg late in the evening as a top up. When I first started I established that the 2 x 8 mg decayed after about 16 / 18 hours . The question is would there be any benefit in taking 1 x 8 mg at night rather than the 2 x 4mg which I currently take . What I am looking at is fine tuning and rationalisation of my ,medication - I know this is a bit technical but comments would be appreciated

And thanks to all who contributed to my last question on Alternative Therapies - some interesting ideas - and what ever it is if it works for you just do it

12 Replies

  • Blondir

    RopineroleXL peaks between 6 - 10 hours then slowly declines. I cant see that would change with different strengths, so no matter what strength you take it lasts the same time but what does change is the amount in your system. Check with a chemist.

  • Many thanks Hikoi - its a big difference is 6/10 hours and my estimated 16 - if I recalculate on the basis of your figures than some of what is happening starts to make sense - interesting information for when I meet my PD Nurse on Monday

  • Hi Blondir

    I took the decayed to mean stopped working where as I was talking about maximum effect with peak dose. With meds i think they measure the serum levels and plot a bell curve type graph to show how much is in the body and how long it lasts.

    Regarding your original question i would compare it to taking one aspirin or two aspirin. Two would be stronger but last only as long as one.

    Also taking two 4mg would give you the same effect as one 8 mg tablet.

    Hope I make sense!

    You are on a high dose of Requip, i presume you are watching out for OCD's. they can creep up on us, i read somewhere that they don't necessarily happen when we start the med but can be a couple of years later. Just saying :)

    Hope you have a helpful consultation tomorrow.

  • Hi I missed the alternative therapies do u know how I read previous threads? Thanks

  • I take Requip 8mg and have done so for quite some time. Luckily to far I have not suffered any side effects. At the moment the cocktail of drugs I am taking seem to be suiting me so I am loathe to alter any. My Consultant has told me to take the Requip in the morning, which I do. I did not realise that 8mg was a high dose and will bring this up at my next hospital appointment with a view to reducing the dosage.

  • Court

    Blondir wrote: I take 2 x 8mg in the morning and 2 x 4 mg . I reckon that's 24mg day

  • I was obviously not awake when I commented!. I just take one 8mg tablet of Requip in the morning.

  • i take 22mg a day , all at once , in the morning - works for me

  • I think one often gets better advice on this site than from ones GP.

    I have given up on the Neurologist and the GP.

  • Hi Blondir

    I have been juggling my 2 x 8MG Requip - I started taking them as advised in the morning but was feeling vey uncomfortable at around 15.00 - a bit like the old Ropinirol sick feeling (that suggests they peak after about 6+ hours). I wondered what they actually did for me and found that if I didn't take them at all I simply did not sleep. Splitting the dose into two did not seem to have any benefits for me so now I take the 16MG as part of my last cocktail (with Sinemet) and sleep pretty well now and don't get any "anti feelings" because I am asleep when / if they kick in!

    I agree with owdsod that one gets better information here than from the neurologists and gp's

    Kind regards

  • with all respect to everyones good intentions you MUST get medical advice from a neurologist that specializes in PD.regarding froggatt55, you need to find one you can trust.

    PD affects diff people in diff ways and various meds affect diff people in diff ways. Find a specialist.

  • I agree one needs to inform your neurologist about changes. If you have doubts about your doctor, do your due dilegence and find someone that knows PD and has "good bedside manners." We Parkies need a good relationship with OUR medical team.

You may also like...